Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 106, NWS Atlanta, GA

June 10, 2014Catoosa County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2014, 3:45 PM EDT for Catoosa County, Walker County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 3:45 PM EDT (19:45 UTC)
Expired
Jun 10, 2014, 4:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:03 PM EDTTSTM WND DMG3 W Ringgold, GASHERIFFS OFFICE REPORTS A FEW TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:51 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS52 KFFC 101945
SVRFFC
GAC047-295-102015-
/O.NEW.KFFC.SV.W.0106.140610T1945Z-140610T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATOOSA COUNTY IN NORTHWEST GEORGIA
  CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 415 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 11 MILES
  SOUTHWEST OF RINGGOLD...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOOD
  STATION...BEAUMONT...BLUE SPRING...BOYNTON...INDIAN SPRINGS...
  GRAYSVILLE AND SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHWEST GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR NORTHERN
GEORGIA.

&&

LAT...LON 3497 8499 3491 8501 3491 8502 3490 8502
      3481 8512 3482 8513 3479 8514 3475 8519
      3479 8529 3499 8522 3499 8498
TIME...MOT...LOC 1945Z 216DEG 32KT 3482 8521

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:42 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 10, 3:42 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT TUE JUN 10 2014

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ACTIVE PERIOD CONTINUES THROUGH THE SHORT TERM. CONVECTION IN
ALABAMA THIS AFTERNOON HAS BECOME MORE ORGANIZED...AND WITH
DEEP...MOIST...SOUTHWESTERLY FLOW AND MODERATE DIURNALLY-DRIVEN
INSTABILITY...EXPECT SEVERE STORMS THIS AFTERNOON AND
EVENING...PARTICULARLY ACROSS NORTH AND NORTHWEST GEORGIA. AS OF 3
PM THIS CONVECTION WAS APPROACHING THE AL/GA STATE LINE...AND
CURRENT MOVEMENT TRENDS PUSH THIS LINE INTO THE ATLANTA METRO AREA
AROUND AT OR BEFORE 21Z/5PM. DAMAGING WINDS WILL BE THE MAIN
THREAT...AND SPC DOES HAVE THE AREA IN A 30 PERCENT RISK. AN
ISOLATED TORNADO CANNOT BE RULED OUT...IN ADDITION TO HAIL AND
FREQUENT LIGHTNING. ALTHOUGH NORTH GEORGIA IS THE MOST VULNERABLE
TO SEVERE STORM DEVELOPMENT...STRONG STORMS CAN STILL BE EXPECTED
ELSEWHERE. BRIEF HEAVY RAIN CAN BE EXPECTED...AND ESPECIALLY AS
THESE STORMS MOVE INTO THE GREATER ATLANTA AREA DURING THE RUSH
HOUR PERIOD...MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION ON
THE ROADWAYS.

WITH PARENT LOW STILL SITUATED OVER THE MIDWEST EARLY
WEDNESDAY...STORMS ARE EXPECTED AGAIN BY THE AFTERNOON AS THIS
SYSTEM TRACKS ACROSS THE OHIO VALLEY AND DRAGS A COLD FRONT
THROUGH THE AREA. HAVE GONE AHEAD WITH LIKELY POPS WEDNESDAY WITH
NUMEROUS THUNDERSTORMS EXPECTED...RESULTING FROM DIFFLUENT FLOW
ALOFT AND GOOD UPLIFT ACROSS THE AREA. ALTHOUGH THE ACTIVITY IS
LARGELY NON-DIURNAL...DAYTIME HEATING WILL ACT TO ENHANCE
CONVECTION.

AS FOR TEMPERATURES...THE PRECIPITATION ACTIVITY AND CLOUD COVER
WILL HAVE THE AREA STRUGGLING TO GET ABOVE THE LOW 80S WEDNESDAY.
HAVE GENERALLY GONE WITH A GUIDANCE BLEND.

31

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MODELS HAVE COME MORE IN LINE WITH EACH OTHER FOR THE FIRST FEW DAYS
OF THE LONG TERM. THIS GIVES A LITTLE MORE CONFIDENCE IN THE
SOLUTION AND HAVE THEREFORE INCREASED POPS ON THURSDAY AND FRIDAY.
HAVE ALSO MADE SLIGHT CHANGES TO TEMPS ON THURSDAY AND FRIDAY. NO
OTHER SIGNIFICANT CHANGES WERE MADE. SEE THE PREVIOUS LONG TERM
DISCUSSION BELOW...

17

/ISSUED 408 AM EDT TUE JUN 10 2014/
LONG TERM PERIOD BEGINS WITH AN ACTIVE PATTERN WITH UPPER LOW
STILL POSITIONED TO THE WEST AND DIFFLUENT FLOW ALOFT ALLOWING FOR
GOOD SYNOPTIC SCALE LIFT AREAWIDE. BECAUSE OF THIS...THUNDERSTORM
ACTIVITY SHOULD BE DECIDEDLY NON-DIURNAL IN NATURE AND AT LEAST
SCATTERED THUNDERSTORM CHANCES IF NOT MORE DEPENDING ON TIMING OF
INDIVIDUAL SHORTWAVES CAN BE EXPECTED EACH OVERNIGHT PERIOD
THROUGH WEEKS END. BY THE TIME WE GET TO WED NIGHT...DEEP LAYER
SHEAR WILL HAVE LARGELY ABATED ACROSS THE AREA AND GIVEN
AFOREMENTIONED LARGE SCALE LIFT...CONDITIONS MAY ACTUALLY BE TOO
GOOD FOR CONVECTION MEANING THERE WILL BE NOTHING CONDITIONALLY
UNSTABLE ABOUT THE ATMOSPHERE...WE WILL JUST BE UNSTABLE. ADD IN
THE FACT THAT FULL SUN SHOULD BE HARD TO COME BY GIVEN ABUNDANT
MOISTURE AND RESULTANT CLOUDS AND EXPECT WE WILL SEE HIGH COVERAGE
OF SHOWERS AND STORMS BUT SEVERITY MAY BE LIMITED. WILL STILL
HIGHLIGHT POTENTIAL IN HWO GIVEN SOME OF THE THERMODYNAMIC
PROFILES BUT AT THIS POINT WOULD LEAN MORE TOWARD GENERIC
THUNDERSTORMS.

UPPER LOW MOVES ACROSS THU AND WILL FAVOR A SLOWER SOLUTION THIS
TIME OF YEAR WHICH WOULD STILL YIELD LIKELY POPS FOR THE EASTERN
TIER OF THE STATE. BIG CHANGE IN THE EXTENDED IS FOR FRIDAY AND
SATURDAY AS GFS IS NOW KEEPING SECOND CUTOFF LOW WEST OF THE AREA
AS OPPOSED TO TRACKING STEADILY EASTWARD AS PREVIOUS RUNS HAS
DONE. STILL EXPECT HEALTHY COVERAGE OF STORMS BUT WILL WAIT FOR
LATEST ECMWF BEFORE DECIDING JUST HOW WET IT MIGHT BE FOR THE WEEKEND.

DEESE

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH A LINE OF
CONVECTION TO IMPACT THE AREA FROM AROUND 21-01Z. EXPECT SOUTHWEST
WINDS TO CONTINUE AT 7-10KT WITH SOME LOW END GUSTS THROUGH THE
AFTERNOON. HIGHER GUSTS CAN BE EXPECTED IN CONVECTION. CIGS WILL
DEGRADE OVERNIGHT AND BECOME MVFR AROUND 10-11Z. SOME IMPROVEMENT
EXPECT THROUGH THE END OF THE TAF VALID PERIOD. TS CHANCES HIGH
AGAIN WEDNESDAY...AND HAVE GONE AHEAD AND INTRODUCED A PREVAILING
-TSRA AFTER 17Z AT MOST TAF SITES.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  84  66  82 /  50  60  60  60
ATLANTA         69  80  66  80 /  60  70  50  50
BLAIRSVILLE     64  75  61  78 /  60  70  60  60
CARTERSVILLE    68  80  65  80 /  60  70  50  50
COLUMBUS        71  84  67  86 /  40  70  40  50
GAINESVILLE     68  79  66  79 /  60  70  60  60
MACON           69  86  67  86 /  40  60  50  50
ROME            68  81  66  81 /  60  70  40  50
PEACHTREE CITY  68  82  65  81 /  60  70  40  50
VIDALIA         73  89  70  88 /  30  60  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARRIS...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MACON...MADISON...
MARION...MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALTON...
WEBSTER...WHITE.

SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...HARALSON...
POLK...WALKER...WHITFIELD.

&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Jun 10, 12:02 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT TUE JUN 10 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WEATHER HAZARDS EXPECTED...

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE AREA. THE PRIMARY THREAT WILL EXIST NORTH OF A LINE
FROM CARROLLTON TO HIAWASSEE. THE MAIN THREAT WILL BE DAMAGING
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. THE
THREAT OF A TORNADO CANNOT BE RULED OUT. ELSEWHERE STRONG
THUNDERSTORMS ARE POSSIBLE WITH STRONG WINDS...SMALL HAIL AND
FREQUENT LIGHTNING...A THUNDERSTORM OR TWO COULD BECOME SEVERE
WITH DAMAGING WINDS AS THE MAIN THREAT.

DISCUSSION...

YET ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
MISSISSIPPI AND ALABAMA TODAY BEFORE TRACKING ACROSS THE LOCAL
AREA. MUCH UNCERTAINTY CENTERS AROUND THE TIMING OF THIS NEXT
COMPLEX OF STORMS BUT BEST ESTIMATES AT THIS TIME PLACE IT ALONG THE
GEORGIA AND ALABAMA BORDER BY EARLY AFTERNOON. SUBSEQUENT FORECASTS
WILL REFINE THIS TIMING THROUGHOUT TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WEATHER HAZARDS EXPECTED...

HEAVY RAIN WITH ISOLATED STRONG STORMS POSSIBLE.

DISCUSSION...

A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK THROUGH THE OHIO
VALLEY BUT HAVE ENOUGH INFLUENCE LOCALLY TO ALLOW FOR NUMEROUS
SHOWERS AND STORMS TO DEVELOP WEDNESDAY. ALTHOUGH THERE MAY BE A
BRIEF LULL IN ACTIVITY THURSDAY...AN ADDITIONAL UPPER LEVEL SYSTEM
WILL TRACK ACROSS THE AREA FOR THE WEEKEND WITH ENHANCED THUNDERSTORM
ACTIVITY ONCE AGAIN. FOR EARLY NEXT WEEK...MAINLY SCATTERED
SHOWERS AND THUNDERSTORMS...MORE TYPICAL OF SUMMER ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 10, 3:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE JUN 10 2014

GAZ011-101930-
305 PM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA COUNTY UNTIL 330 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MENLO...MOVING NORTH AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE BERRYTON...SUMMERVILLE...MENLO...
CLOUDLAND AND TRION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3459 8513 3439 8548 3439 8549 3457 8553
      3459 8553
TIME...MOT...LOC 1906Z 194DEG 26KT 3445 8553
Special weather statement, Jun 10, 3:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT TUE JUN 10 2014

GAZ011-019-102015-
329 PM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 415 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MENLO TO 9 MILES SOUTH OF CHATTOOGAVILLE...
MOVING NORTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHATTOOGA AND FLOYD COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND...
CHATTOOGAVILLE...MENLO...LYERLY...BERRYTON...JAMES H. FLOYD STATE
PARK...HOLLAND...SUMMERVILLE...TRION...TIDINGS...SUBLIGNA...EVERETT
SPRINGS AND LAKE MARVIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3459 8547 3459 8508 3455 8506 3454 8509
      3448 8509 3421 8545 3455 8553
TIME...MOT...LOC 1929Z 225DEG 32KT 3444 8551 3439 8548
          3423 8549
Special weather statement, Jun 10, 3:33 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT TUE JUN 10 2014

GAZ102-102000-
333 PM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING
NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SANFORD...PROVIDENCE CANYON STATE PARK...LUMPKIN...
CHARLES AND LOUVALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3201 8502 3223 8494 3224 8492 3223 8482
      3222 8481 3223 8480 3212 8464 3196 8493
TIME...MOT...LOC 1933Z 212DEG 31KT 3206 8491
Special weather statement, Jun 10, 3:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT TUE JUN 10 2014

GAZ002>004-102015-
341 PM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NOBLE...MOVING NORTH AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...
VILLANOW...SUTTLES MILL...NAOMI...LAFAYETTE...LINWOOD...COOPER
HEIGHTS...NOBLE...ROCKY FACE...WOOD STATION...CHICKAMAUGA...
BEAUMONT...ROCK SPRING...TUNNEL HILL AND CHATTANOOGA VALLEY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3459 8515 3459 8550 3499 8533 3499 8490
TIME...MOT...LOC 1942Z 197DEG 38KT 3481 8523

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:47 PM EDTSpecial Weather StatementFFCDade, Walker43 min
Jun 9, 11:50 PM EDTSpecial Weather StatementFFCDade, Walker40 min
Jun 10, 12:25 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Floyd, Walker50 min
Jun 10, 1:11 AM EDTSpecial Weather StatementFFCBartow, Catoosa, Gordon, Murray, Paulding, Whitfield34 min
Jun 10, 1:42 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Gilmer, Murray, Paulding, Pickens33 min
Jun 10, 2:11 AM EDTSpecial Weather StatementFFCCobb, Dawson, Fannin, Forsyth, Gilmer, Gwinnett and 3 more49 min
Jun 10, 2:45 AM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Rockdale45 min
Jun 10, 2:56 AM EDTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Hall, Jackson, Towns and 1 more49 min
Jun 10, 2:54 PM EDTSevere Thunderstorm WarningFFCDade, Walker50 min
Jun 10, 3:05 PM EDTSpecial Weather StatementFFCChattooga25 min
Jun 10, 3:29 PM EDTSpecial Weather StatementFFCChattooga46 min
Jun 10, 3:33 PM EDTSpecial Weather StatementFFCStewart27 min
Jun 10, 3:41 PM EDTSpecial Weather StatementFFCCatoosa, Walker34 min
Jun 10, 3:50 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk40 min
Jun 10, 4:09 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield36 min
Jun 10, 4:13 PM EDTSpecial Weather StatementFFCGordon32 min
Jun 10, 4:19 PM EDTSpecial Weather StatementFFCMarion26 min
Jun 10, 4:41 PM EDTSpecial Weather StatementFFCGordon, Murray34 min
Jun 10, 4:45 PM EDTSpecial Weather StatementFFCTaylor30 min
Jun 10, 4:54 PM EDTSpecial Weather StatementFFCBartow, Carroll, Cobb, Douglas, Heard, Paulding and 1 more36 min
Jun 10, 5:08 PM EDTSpecial Weather StatementFFCUpson37 min
Jun 10, 5:11 PM EDTSpecial Weather StatementFFCFannin, Gilmer34 min
Jun 10, 5:27 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas, Fulton, Pickens33 min
Jun 10, 5:29 PM EDTSpecial Weather StatementFFCFannin31 min
Jun 10, 5:49 PM EDTSpecial Weather StatementFFCLumpkin, Union26 min
Jun 10, 5:54 PM EDTSpecial Weather StatementFFCClayton, Dawson, DeKalb, Fayette, Forsyth, Fulton and 3 more36 min
Jun 10, 5:59 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 10, 6:11 PM EDTSpecial Weather StatementFFCButts19 min
Jun 10, 6:14 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White31 min
Jun 10, 6:23 PM EDTSpecial Weather StatementFFCBarrow, Butts, DeKalb, Forsyth, Gwinnett, Hall and 6 more37 min
Jun 10, 6:37 PM EDTSpecial Weather StatementFFCStewart23 min
Jun 10, 6:45 PM EDTSpecial Weather StatementFFCTowns, White15 min
Jun 10, 6:54 PM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Hall, Jackson, Jasper and 6 more36 min
Jun 10, 7:10 PM EDTSpecial Weather StatementFFCSchley35 min
Jun 10, 7:26 PM EDTSpecial Weather StatementFFCBanks, Clarke, Jackson, Madison, Oconee34 min
Jun 10, 7:51 PM EDTSpecial Weather StatementFFCHouston, Peach24 min
Jun 10, 7:57 PM EDTSpecial Weather StatementFFCMadison33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.